Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 06-12-2008, 07:30 PM   #16  
Newbie
 
fancy daisy's Avatar
 
Join Date: Jun 2008
Location: West Virginia
Posts: 63

S/C/G: 232/ticker/155

Height: 5'3"

Default

I have tried several different medicines and only Lexapro works....however I have gained weight from it. Hopefully it won't be hard to lose the weight because of the medicine.
fancy daisy is offline   Reply With Quote
Old 06-23-2008, 10:35 PM   #17  
Member
 
RedoBoo's Avatar
 
Join Date: Jun 2008
Location: Wisconsin
Posts: 30

S/C/G: 148.2/145.2/135

Default

I am scared to say that my dr just put me on Lexapro, and I have not filled it yet. I am thinking after reading all the suggestions, talking to my dr that i want to try other things, like the Wellbutrin XL, for starters. What do you all think? I told him I had not taken it, and came home and looked up my person file on myself, and found out when it first came out and gained about 20 pounds on it. I will not take this if that will happen again. Any suggestions?
RedoBoo is offline   Reply With Quote
Old 06-24-2008, 07:36 AM   #18  
It is what it is...
 
Satine's Avatar
 
Join Date: Jun 2003
Location: Indiana
Posts: 2,041

Default

I dont know why you would feel "scared to say" the doc put you on Lexapro...I have been on it for 3 years with no problems So has a couple of my friends...I know each person is different, but dont just assume because others had problems that you will too...and no the Lexapro itself does not make you gain weight...you may feel better, you may eat more, and in turn gain weight but the drug itself does not make you gain weight...like I said I have not had any problems ( I was fat before Lexapro ), and I think it is a good drug...at least give it a try ( a good try, not a few days...like a couple of months ) and see how you feel....everyone is different.
Just my two cents.
Carri
Satine is offline   Reply With Quote
Old 06-24-2008, 08:37 AM   #19  
Member
 
RedoBoo's Avatar
 
Join Date: Jun 2008
Location: Wisconsin
Posts: 30

S/C/G: 148.2/145.2/135

Default

Carri,

You are right give it a real try is the best. I am scared because of the things I had heard about it. I am and have expressed my concern to my dr and he is well aware of the situation. I trust my dr completely, and I know he is looking out for my best interest not trying to add complications in my life.

Thanks for your help!



Boo
aka Beth
RedoBoo is offline   Reply With Quote
Old 06-26-2008, 07:12 PM   #20  
How much longer?
 
Insatiable's Avatar
 
Join Date: Jun 2008
Location: California
Posts: 69

S/C/G: 180/ticker/130

Height: 5'5'

Default

I wish you luck on it. I was on prozac for years and I was complaining of weight gain that I can not get rid of. My doc switched me to WelbutrinXL at my request. That was a scarey transition. It did not work well with me. So then we went with Lexapro. My weight did not change. I can run all day long and eat healthy until I am blue in the face and I can't lose weight. I have decided to discontinue it as of a couple of weeks ago. I am at the point that the fat is making me depressed. I hope it works.

Last edited by Insatiable; 06-26-2008 at 07:13 PM.
Insatiable is offline   Reply With Quote
Old 09-29-2008, 08:32 AM   #21  
Member
 
inanesam's Avatar
 
Join Date: Sep 2008
Location: Virginia
Posts: 41

S/C/G: 185/159/130

Height: 5'6"

Default

I was terrified to go on anything for an anxiety problem I developed. My doctor put me on Lexapro 5mg and it's helped immensely. I've been on it for about 3 months and the first couple of weeks on it, I gained weight. The problem for me was that my anxiety will feel like my hypoglycemia symptoms, so when I feel that coming on, I eat sugar like crazy.

Well, the Lexapro made me even more anxious for the first week I took it (the doc said that is normal), so I felt like i had a bottomless hunger that I tried to stuff food in there to fill.

It thankfully leveled off and since then, I've only gained about 5lbs and it's held steady.

As for if it effects how weight loss works...well, I guess I'll find out! I've just now started getting serious again about working out and trying to eat better, so we'll see!!
inanesam is offline   Reply With Quote
Old 10-02-2008, 09:59 AM   #22  
Getting Skinny...
 
tmignemi2's Avatar
 
Join Date: Sep 2008
Location: Staten Island, NY
Posts: 62

S/C/G: 225/215/160

Height: 5'7"

Default

Quote:
Originally Posted by crbowles View Post
I have been on Lexapro in the past and a side effect was increased appetite and weight gain. It did not go away. I just starting taking Cymbalta, which has decreased appetite as a side effect.
Huh. I'm on Cymbalta and haven't experienced appetite suppression. Wish I did - LOL...
tmignemi2 is offline   Reply With Quote
Old 10-03-2008, 03:22 PM   #23  
Member
 
Jolie4me's Avatar
 
Join Date: Sep 2008
Location: Atlanta, GA
Posts: 82

S/C/G: 194.5/184.5/130

Height: 5'2"

Default

I just changed from Celexa to Lexapro about a month ago. I really haven't noticed anything... then they added Topamax last week. I must be more motivated b/c I joined this site and signed up for a meal plan so maybe it's working. I'm still sleeping too much. I haven't noticed any change in my eating habits or weight yet.
Jolie4me is offline   Reply With Quote
Old 07-16-2009, 02:20 AM   #24  
Daydreamer
 
splitsun's Avatar
 
Join Date: Jul 2009
Location: Brooklyn, NY and Trinidad & Tobago
Posts: 8

S/C/G: 207/193.4/140

Height: 5'3

Default

I'm currently on lexapro (been on it for the past 11 months) and i've been doing good. I've been active and committed to my new work out plan, my moods are better, my "crazy thoughts" seem to abate except for the odd moment or two and I've been working towards a quiet, peaceful almost zen tactic to life. I can honestly say, I wouldn't have come so far, this fast without it.

As far as weight gain, appetite increases due to lexapro, I really can't say but i did gain weight due to binge eating, lack of exercise and motivation.
splitsun is offline   Reply With Quote
Old 07-16-2009, 09:41 AM   #25  
It is what it is...
 
Satine's Avatar
 
Join Date: Jun 2003
Location: Indiana
Posts: 2,041

Default

I have lost 23 pds since April 27th ...while on 20mgs of Lexapro, so it hasnt hindered me from losing ...watch your calories and exercise and you will be fine. Will power!

Again Good Luck!

Carri
Satine is offline   Reply With Quote
Old 07-16-2009, 09:51 AM   #26  
No Fear
 
Tracy's Avatar
 
Join Date: Dec 2008
Location: In My Own World
Posts: 1,000

S/C/G: 294.6/294.6/280

Height: 5''3

Default

I was on Lexapro from Dec.. They are helping me. I did not experience any problems w/them. I was never on any other antidepressent so i don't have anything to compare them too.
Tracy is offline   Reply With Quote
Old 07-17-2009, 08:48 PM   #27  
Senior Member
 
ladyrider72472's Avatar
 
Join Date: Feb 2009
Location: Northeast Arkansas
Posts: 1,186

S/C/G: 275H/148/165ish

Height: 5'10-5'11

Default

Aside from the weight issues on Lexapro---- is there anyone else having issues with being extremely sleepy on it?
ladyrider72472 is offline   Reply With Quote
Old 07-20-2009, 07:59 AM   #28  
It is what it is...
 
Satine's Avatar
 
Join Date: Jun 2003
Location: Indiana
Posts: 2,041

Default

Ladyrider...I think I said this in an earlier post, but yes I did have issues with being really tired on it when I took it first thing in the morning....my doc then told me to start taking right before bed, and I have been fine ever since.

Carri
Satine is offline   Reply With Quote
Old 07-20-2009, 05:11 PM   #29  
Member
 
greengrass's Avatar
 
Join Date: Mar 2009
Location: SC
Posts: 67

S/C/G: 235/192/140

Height: 5'6"

Default

I have been taking lexapro for several months. I have still slowly lost weight since I've been on it. My doctor warned me that I may gain weight but so far so good!
greengrass is offline   Reply With Quote
Old 08-16-2009, 07:25 AM   #30  
Bringing Sexy Back!
 
Renny Sue's Avatar
 
Join Date: Jun 2005
Location: Perth, Australia
Posts: 203

S/C/G: 125kg/125kg/70kg

Height: 164cm

Default

Quote:
Aside from the weight issues on Lexapro---- is there anyone else having issues with being extremely sleepy on it?
I did. My best friend (a doctor) suggested taking it right before bed and I haven't had a problem since! I can't tell you how good this drug has made me feel. I haven't felt this good in about six years. Its amazing. Since going on this, I've also started to do something about my weight (joined Jenny Craig) and just feel fantastic.

It won't work for everyone, but its defentitly worked wonders for me!
Renny Sue is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 05:56 AM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.